Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

A Comparison of Continuity Conditions for Gaussian Processes

M. B. Marcus
The Annals of Probability
Vol. 1, No. 1 (Feb., 1973), pp. 123-130
Stable URL: http://www.jstor.org/stable/2959349
Page Count: 8
  • Read Online (Free)
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
A Comparison of Continuity Conditions for Gaussian Processes
Preview not available

Abstract

Three sufficient conditions for continuity of real-valued, separable, Gaussian processes on $\mathbb{R}^1$ are compared. They are: (1) Fernique's (1964) integral condition, (2) the Kahane (1960)-Nisio (1969) condition on the spectrum of stationary processes and (3) Dudley's (1967) condition involving $\varepsilon$-entropy. Let $S_1 \equiv$ set of stationary, separable, Gaussian processes that can be proven continuous by condition $i = 1, 2, 3$. Dudley (1967) has shown that $S_1 \subseteq S_3$. It is shown here that $S_2 \subset S_1 \subset S_3$, that is, the inclusion is strict. These results extend to non-stationary processes where appropriate. The Kahane-Nisio condition is strengthened and the best possible integral condition for continuity involving the spectrum is given. A result on the $\varepsilon$-entropy of blocks in a separable Hilbert space is also of independent interest.

Page Thumbnails

  • Thumbnail: Page 
123
    123
  • Thumbnail: Page 
124
    124
  • Thumbnail: Page 
125
    125
  • Thumbnail: Page 
126
    126
  • Thumbnail: Page 
127
    127
  • Thumbnail: Page 
128
    128
  • Thumbnail: Page 
129
    129
  • Thumbnail: Page 
130
    130